Alert archive / Pennsylvania / Flash Flood Warnings in 2003
Flash Flood Warning 46, NWS State College, PA
NWS State College, PA issued this flash flood warning at Sep 27, 2003, 8:02 PM EDT for Blair County, Pennsylvania. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2003, 8:02 PM EDT (00:02 UTC)
- Expired
- Sep 27, 2003, 10:00 PM EDT
- In force
- 118 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Blair County, PA
The radar
The State College radar (KCCX), 57 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 280008
FFWCTP
PAC013-280200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
802 PM EDT SAT SEP 27 2003
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BLAIR COUNTY IN CENTRAL PENNSYLVANIA
* UNTIL 1000 PM EDT.
* AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLOODING ALREADY OCCURRING.
HEAVY RAINFALL WAS MOVING EAST OUT OF BLAIR COUNTY. ALTHOUGH
SCATTERED SHOWERS WILL CONTINUE THROUGH MIDNIGHT...LITTLE MORE THAN
A TENTH OF AN INCH OF ADDITIONAL RAIN IS EXPECTED.
HOWEVER...RUNOFF FROM EARLIER RAINFALL CONTINUES TO CAUSE
SIGNIFICANT FLOODING ACROSS BLAIR COUNTY. HARDEST HIT IS THE
COMMUNITY OF LAKEMONT...WHERE WIDESPREAD FLOODING WAS REPORTED BY
COUNTY EMERGENCY MANAGEMENT OFFICIALS. NUMEROUS FIRE DEPARTMENTS ARE
RESPONDING TO THE TOWN OF LAKEMONT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO
RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT
$$
LAT...LON 4075 7819 4046 7814 4031 7830 4035 7859
4072 7838
JUNG1 follow-up statement
000 WGUS71 KCTP 280200 FFSCTP PAC013-280215- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1000 PM EDT SAT SEP 27 2003 ...THE FLASH FLOOD WARNING WHICH WAS IN EFFECT FOR BLAIR COUNTY HAS EXPIRED... THE HEAVY RAIN HAS ENDED OVER THE WARNED AREA. LIGHT SCATTERED SHOWERS WILL CONTINUE TO FALL THROUGH MIDNIGHT. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLASH FLOOD THREAT. EVEN THOUGH STREAMS AND CREEKS ARE RECEDING...SOME ROADWAYS STILL MAY BE COVERED WITH WATER. MOTORISTS ARE ADVISED TO AVOID DRIVING THROUGH FLOODED ROADWAYS...AND HEED ANY ROAD CLOSURE SIGNS. $$ LAT...LON 4039 7868 4027 7851 4051 7819 4074 7827 DANGELO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 4:10 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Sep 27, 4:10 PM EDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 410 PM EDT SAT SEP 27 2003 UPDATED FOR SEVERE THUNDERSTORM WATCH. RXR ------------------------------------------------------------------- TSTMS ALREADY BEGINNING TO DEVELOP ACROSS SW COUNTIES...AND EXPECT MORE TO DEVELOP THROUGH EARLY THIS EVE. COLD FRONT STILL ACROSS FAR WESTERN PA AS OF 19Z. TEMPS/DEWPTS RUNNING HIGHER THAN FWC/MAV/ETA MOS PROGGED ACROSS CENTRAL AND E COUNTIES...AND CLOSE ACROSS FAR WEST. TNT...EXPECT BAND OF SHOWERS/STORMS TO SHIFT OUT OF NW ZONES BEFORE MIDNIGHT...WITH BULK OF ACTIVITY THERE BEFORE 00Z. WENT WITH LIKELY POPS FOR THESE ZONES...CAT ALL OTHERS. AS MID/UPPER LEVEL ENERGY OOZES E...CLOSER TO SFC BOUNDARY...EXPECT FORWARD MOVEMENT OF FRONT TO SLOW DOWN...WITH SOME WAVES POSSIBLY DEVELOPING ON IT. WL KEEP FFA AS IS...WITH GREATEST POTENTIAL ACROSS SUSQ (ESP MID AND UPPER) FOR TRAINING ACTIVITY/SUBSEQUENT FLOODING POTENTIAL. SUN...WL KEEP HI CHC POPS FOR EASTERN AREAS FOR LINGERING AM SHOWERS. OTRW...EXPECT CAA TO SET IN. DOWNSLOPING ACROSS SE SHOULD ALLOW A FEW BREAKS IN CLOUDS...ESP LATE AM INTO THE AFTN. MORE CLOUDS ACROSS CENTRAL AND W...WITH UPSLOPE COMPONENT/ADDED LAKE MOISTURE...AND COLD POOL ALOFT. WL ALSO KEEP CHC RW AS ADDITIONAL SHORTWAVE ENERGY CROSSES CENTRAL AND NW IN THE AFTN. MUCH LESS CHC ACROSS FAR SE DURING THE AFTN HRS DUE TO DOWNSLOPING. AS FOR TEMPS...WENT A BIT A TAD ABOVE FWC/MAV/ETA MOS BLEND...ESP ACROSS FAR SE. SUN NT-TUE...GRADUAL COOLING CONTINUES...WITH MORE CLOUDS/CHC POPS ACROSS HIGHER TERRAIN OF NW AND LAURELS. STRONGER SHORTWAVE APPROACHES LATE TUES/TUE NT...WITH SECONDARY SURGE OF COLDER AIR. WL INCREASE POPS FOR THIS PERIOD. WENT A BIT BLO MOS TEMPS ACROSS NW ZONES FOR MINS...CLOSE ELSEWHERE. WED AND BEYOND...UNSEASONABLE CHILL...WITH MORE LE CLOUDS/SHOWERS...ESP ACROSS HIGHER W-FACING TERRAIN. WOULD NOT BE COMPLETELY SURPRISED TO SEE FIRST SNOWFLAKES OF YR IN HIGHEST TERRAIN OF NW MTNS/LAURELS BY WED NT THROUGH THU NT...BUT FEEL 12Z GFS 850 TEMPS OF -5 TO -8 C MAY BE A BIT OVERDONE...ESP GIVEN THE RELATIVE WARMTH OF THE GREAT LAKES. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...FLOOD WATCH UNTIL 800 AM EDT SUNDAY FOR ZONES PAZ006... PAZ011>012...PAZ017>019...PAZ024>028...PAZ033>037...PAZ041>042... PAZ045>046...PAZ049>053...PAZ056>059...PAZ063>066. SEVERE THUNDERSTORM WATCH UNTIL 900 PM EDT SATURDAY FOR ZONES PAC009...PAC013...PAC021...PAC023...PAC027...PAC033...PAC035... PAC041...PAC055...PAC057...PAC061...PAC067...PAC081...PAC087... PAC099...PAC105...PAC109...PAC111...PAC113...PAC117...PAC119. &&
Hazardous weather outlook, Sep 27, 5:38 AM EDT, 14 hours 24 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-271130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 538 AM EDT SAT SEP 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY A FLOOD WATCH IS IN EFFECT FOR MOST OF CENTRAL PENNSYLVANIA THIS AFTERNOON THROUGH MIDNIGHT. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A STRONG COLD FRONT INTO THE REGION TODAY. SOME OF THE THUNDERSTORMS COULD BE LOCALLY SEVERE CAUSING HEAVY RAIN AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Sep 27, 5:43 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
543 PM EDT SAT SEP 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM BEDFORD PA WIND DAMAGE
09/27/03 BEDFORD WIRES DOWNLocal storm report, Sep 27, 5:44 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
544 PM EDT SAT SEP 27 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 10 S CENTERVILLE PA FLASH FLOODS
09/27/03 BEDFORD WATER RESCUE FROM A HOME
ALONG BUSINESS ROUTE 220Special weather statement, Sep 27, 5:59 PM EDT, 2 hours 3 minutes before
PAZ012-272245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 559 PM EDT SAT SEP 27 2003 ...A STRONG THUNDERSTORM WILL AFFECT CLINTON COUNTY... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ORVISTON...OR 14 MILES NORTH OF BELLEFONTE...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR GLEN UNION AROUND 625 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. DANGELO
Special weather statement, Sep 27, 6:35 PM EDT, 1 hour 27 minutes before
PAZ027-028-272330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 635 PM EDT SAT SEP 27 2003 ...A STRONG THUNDERSTORM WILL AFFECT JUNIATA AND MIFFLIN COUNTIES... AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF HUNTINGDON...MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR MCVEYTOWN...BLACK LOG AND ALLENSVILLE AROUND 650 PM...HONEY GROVE AROUND 655 PM...STRODES MILLS AND BELLEVILLE AROUND 700 PM...SPRUCE HILL AROUND 705 PM...LEWISTOWN AND WALNUT AROUND 710 PM AND BURNHAM AROUND 715 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. DANGELO
Special weather statement, Sep 27, 7:02 PM EDT, 1 hour before
PAZ006-011-012-017>019-024>028-033>037-041-042-045-046-049-050-056- 063-280100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 702 PM EDT SAT SEP 27 2003 ...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... BEDFORD...BLAIR...CAMBRIA...CAMERON...CLEARFIELD...POTTER AND SOMERSET. ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... CUMBERLAND...FRANKLIN...FULTON...HUNTINGDON...JUNIATA...MIFFLIN... NORTHERN CENTRE...NORTHERN CLINTON...NORTHERN LYCOMING...PERRY... SNYDER...SOUTHERN CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING... SULLIVAN...TIOGA AND UNION.
Special weather statement, Sep 27, 7:12 PM EDT, 50 minutes before
PAZ037-041-280015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 712 PM EDT SAT SEP 27 2003 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LYCOMING AND SOUTHERN TIOGA COUNTIES... AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15 MILES NORTH OF JERSEY SHORE...MOVING NORTHEAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR BUTTONWOOD AROUND 720 PM... RALSTON AROUND 740 PM AND OGDENSBURG AROUND 745 PM. VERY HEAVY RAIN WILL FALL...AND POSSIBLY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. DANGELO
Nearby
Flash Flood Warnings in Pennsylvania, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.